Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 9(2); 2011 > Article
Nicolau Syndrome following Diclofenac Injection in an Emergency Department
Sang-Won Chung, Ji-Hoon Kang, Jun-Mo Yeo, Jai-Woog Ko
Journal of The Korean Society of Clinical Toxicology 2011;9(2):101-104
DOI: https://doi.org/
Published online: December 31, 2011
  • 84 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Kwandong University College of Medicine
2Department of Emergency Medicine, Kwandong University College of Medicine
3Department of Emergency Medicine, Kwandong University College of Medicine
4Department of Emergency Medicine, Kwandong University College of Medicine

Nicolau syndrome is a rare adverse reaction at the site of an intramuscular injection, and is characterized by severe pain immediately after the injection and rapid development of distinct skin lesions. As this syndrome is rare, it may be overlooked at the early clinical phase and subsequently, clinical outcomes may be worse due to delay in treatment. We report on a female who developed Nicolau syndrome following intramuscular diclofenac injection, which required surgical reconstruction. Understanding the characteristics of Nicolau syndrome and careful surveillance for relevant clinical features may help physicians to more quickly diagnose and treat this condition.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology